Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jan 26, 2021, 2:39 AM CST for Clarke County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 2:39 AM CST (08:39 UTC)
- Expired
- Jan 26, 2021, 3:15 AM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.3
The text
As transmitted.
325
WWUS84 KJAN 260839
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
239 AM CST Tue Jan 26 2021
MSZ058-260915-
Clarke MS-
239 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
315 AM CST...
At 238 AM CST, Meteorologists were tracking a strong thunderstorm
over Crandall, or 11 miles east of Quitman, moving northeast at 45
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Clarke
County, including the following locations... Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3190 8847 3186 8862 3184 8878 3202 8869
3216 8844
TIME...MOT...LOC 0838Z 237DEG 40KT 3200 8854
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 25, 11:44 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 25, 11:44 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1144 PM CST Mon Jan 25 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Flight categories will continue to improve at area TAF sites overnight, in the wake of a cold front that's in the process of moving southeast through the region. By daybreak Tuesday, VFR flight categories are expected at most sites, with the possible exception being KHBG and KPIB where both convection and low ceilings could still be plaguing the area with MVFR/IFR categories. Winds will relax to around 5 knots overnight, and will remain between 5-8 knots Tuesday with a northerly component. /19/ && .DISCUSSION... Local radars showed a band of storms nearly along the Natchez Trace corridor. This band will continue to shift southeast through the night as a weak cold front drops into the area. A few of the storms may become severe as they move over our northeast zones the next couple of hours but environmental parameters for severe storm potential have decreased significantly this evening. The Tornado Watch will likely be cancelled before midnight. /22/ Prior discussion below: The rest of today through tomorrow... Currently... Moist and buoyant air is continuing to advect into the region from the south ahead of an approaching shortwave trough and into accompanying surface front. This warm and buoyant prefrontal airmass features anomalous temperatures in the 70s, dewpoints in the mid to upper 60s, and MLCAPE values ranging between 500-1500 j/kg. Early indications from a special 20Z upper air sounding depicts that the capping inversion, that was once thought as a limiting factor to today's severe threat, has eroded. With no cap in place, look for an uptick in storm activity over the next few hours as the front nears the region. SPC has upgraded the current Day 1 outlook to include a slight risk of severe storms in the Golden Triangle region while expanding the marginal risk further south, all the way into the Pine Belt. The main threat with storms this afternoon and evening will be damaging straight line wind gusts, large hail, and a few tornadoes-- with a greater risk in areas north of the I-20 corridor, closer to better atmospheric dynamics. The HRRR, which is the best initialized of the CAM guidance, develops a broken line of strong cells just west of the I-55 corridor after 6PM. These cells will race off to the east, exiting the region a few hours after midnight as the front filters in. After the frontal boundary briefly exits the region to the west, it will begin to reverse its course as a warm front. This backing frontal boundary will serve as a focus for showers in the SE portions of the region on Tuesday. Highs tomorrow will be back into the 70s or near 70 for most of the region. /JM/ Tuesday night through Sunday: The progressive pattern will continue through the period with the parade of systems moving through the area. At the beginning of the period, showers will be ongoing over southeast portions on the tail end of a stalling boundary near the coast. Meanwhile, the mid level wave over the Desert Southwest will rapidly eject into the Plains with warm advection ramping back up overtop the boundary over southeast sections causing a resurgence of showers. The mid level wave will move rapidly into the OH valley Wednesday pushing the showers into AL by afternoon. While the next storm system will begin dropping south off the CA coast Thursday and Friday, surface high pressure with northwest mid level flow will provide some cool weather and a chance to dry out a bit. By Friday night, the Pacific storm system will begin its eastward progression through the Rockies moving into the Southern Plains by Saturday morning. Low level return flow will be slow, but sufficient moisture and ascent will be in place by Saturday afternoon for showers to be possible over northwest portions. The showers will spread across the remainder of the area Saturday night into Sunday as the attendant cold front moves through. /GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 71 48 59 / 74 11 26 4 Meridian 58 71 50 61 / 78 19 45 16 Vicksburg 52 70 46 57 / 61 8 14 4 Hattiesburg 65 71 54 65 / 73 42 66 21 Natchez 54 70 49 60 / 65 10 22 2 Greenville 50 67 41 49 / 27 4 5 11 Greenwood 50 68 43 52 / 62 5 8 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Jan 26, 2:11 AM CST, 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 211 AM CST Tue Jan 26 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 270815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 211 AM CST Tue Jan 26 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jan 25, 8:39 PM CST, 6 hours before
Special Weather Statement
National Weather Service Jackson MS
839 PM CST Mon Jan 25 2021
MSZ043-260315-
Madison MS-
839 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 915
PM CST...
At 839 PM CST, Meteorologists were tracking a strong thunderstorm
over Annandale, or near Madison, moving northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Canton around 845 PM CST.
Sharon around 855 PM CST.
Farmhaven around 905 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
LAT...LON 3258 8979 3259 8979 3258 8982 3259 8984
3258 8986 3256 8987 3256 8989 3255 8990
3254 8990 3241 9024 3249 9024 3249 9032
3250 9033 3283 8992 3260 8977
TIME...MOT...LOC 0239Z 238DEG 52KT 3252 9019
TWSpecial weather statement, Jan 25, 10:49 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1049 PM CST Mon Jan 25 2021
MSZ054-260515-
Copiah MS-
1049 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 1115
PM CST...
At 1048 PM CST, Meteorologists were tracking a strong thunderstorm
over Glancy, or near Hazlehurst, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Hazlehurst and Gallman around 1055 PM CST.
Crystal Springs around 1100 PM CST.
Hopewell around 1110 PM CST.
Other locations impacted by this storm include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3180 9060 3197 9062 3205 9044 3205 9023
3202 9024 3202 9022 3201 9023 3199 9022
3199 9021 3195 9019 3194 9020 3193 9017
3191 9017 3188 9014 3186 9013 3184 9016
3183 9013
TIME...MOT...LOC 0448Z 257DEG 48KT 3186 9050
19Special weather statement, Jan 25, 11:07 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 PM CST Mon Jan 25 2021
MSZ050-051-260600-
Scott MS-Newton MS-
1107 PM CST Mon Jan 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL MIDNIGHT CST...
At 1107 PM CST, Meteorologists were tracking a strong thunderstorm
over Forest, moving east at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Steele around 1115 PM CST.
Conehatta around 1125 PM CST.
Decatur and Stratton around 1135 PM CST.
Little Rock around 1145 PM CST.
Duffee around 1150 PM CST.
Other locations impacted by this storm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 100 AM CST for east central
Mississippi.
LAT...LON 3230 8954 3247 8958 3258 8901 3258 8892
3238 8892
TIME...MOT...LOC 0507Z 256DEG 43KT 3239 8950
22Special weather statement, Jan 26, 12:17 AM CST, 2 hours 22 minutes before
Special Weather Statement National Weather Service Jackson MS 1217 AM CST Tue Jan 26 2021 MSZ046-260645- Kemper MS- 1217 AM CST Tue Jan 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL 1245 AM CST... At 1217 AM CST, Meteorologists were tracking a strong thunderstorm near Blackwater, or 7 miles north of Meridian Station, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Porterville and Tamola around 1225 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Tornado Watch remains in effect until 100 AM CST for east central Mississippi. LAT...LON 3259 8839 3258 8871 3275 8860 3278 8836 TIME...MOT...LOC 0617Z 259DEG 41KT 3265 8858 22
Special weather statement, Jan 26, 2:39 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
239 AM CST Tue Jan 26 2021
MSZ058-260915-
Clarke MS-
239 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
315 AM CST...
At 238 AM CST, Meteorologists were tracking a strong thunderstorm
over Crandall, or 11 miles east of Quitman, moving northeast at 45
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Clarke
County, including the following locations... Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3190 8847 3186 8862 3184 8878 3202 8869
3216 8844
TIME...MOT...LOC 0838Z 237DEG 40KT 3200 8854
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:12 PM CST | Special Weather Statement | JAN | Madison | 33 min |
| Jan 25, 6:23 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Jan 25, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 55 min |
| Jan 25, 7:02 PM CST | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 46 min |
| Jan 25, 7:42 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 47 min |
| Jan 25, 8:39 PM CST | Special Weather Statement | JAN | Madison | 36 min |
| Jan 25, 10:49 PM CST | Special Weather Statement | JAN | Copiah | 26 min |
| Jan 25, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 20 min |
| Jan 25, 11:07 PM CST | Special Weather Statement | JAN | Newton, Scott | 53 min |
| Jan 25, 11:12 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 63 min |
| Jan 26, 12:17 AM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Jan 26, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 35 min |
| Jan 26, 3:07 AM CST | Special Weather Statement | JAN | Jones | 23 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.